Chebyshevskii Sbornik
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Chebyshevskii Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Chebyshevskii Sb., 2019, Volume 20, Issue 4, Pages 270–280 (Mi cheb848)  

On units of a quaternion order of an indefinite anisotropic ternary quadratic form

U. M. Pachev, T. A. Shakova

Kabardino-Balkarian State University (Nalchik)

Abstract: The paper considers issues related to the group of units on the quaternion order $O_{f}$ corresponding to the indefinite anisotropic ternary quadratic form
$$f = f {(x_{1}, x_{2}, x_{3})} = x_{1}^{2} - b x_{2}^{2} - c x_{3}^{2},$$
where $b, c > 0$ are integers, an the number $c$ is not the norm from quadratic field $\mathbb{Q} {(\sqrt{b})}$.
With respect to the indicated group if units, we have proved that it contains an indefinite noncommutative $2$-generated subgroup described by means of the group of Pell units. The first studies relating to the group of units of division algebra were carried out in 1937 M. Eichler, who established their final generation.
Of particular interest in connection with our work are the results obtained by Basilla J. M. and Bada H. in 2005 for equations of the form $x^{2} - d y^{2} = \pm m$, with can be applied in the further study of the group of units of the quaternion order under consideration.
Another result to the question of the number of pairwise unassociated generalized quaternions of a given norm m from order $O_{f}$. This question is closely related to units of order $O_{f}$ and to groups of Pell units.
It should be noted that, in the study of their arithmetic matrix algebras obtained simple exact formulas for the number of primitive unassociated right (left) whole matrices of a given determinant that have applications in the so-called discrete ergodic method of Yu. V. Linnik for solving the representability of integers by indefinite isotropic ternary quadratic forms. A series of results related to this issue were obtained by the first on the authors.
As for the question of the number of unassociated generalized quaternions of a given norm and order $O_{f}$, as far as we know, the results of the presented species have not yet been met, and apparently this is due to the fact that the quaternion order under consideration, probably, it has a rather complicated structure. In the present paper, instead of exact formulas, it was possible to obtain upper and lower bounds for the number of pairwise unassociated quaternions of norm in from order $O_{f}$.

Keywords: ternary quadratic forms, algebra of generalized quaternions, quaternion order, quaternion norm, group of quaternion units, Pell equation, binary quadratic form, quaternion association.

DOI: https://doi.org/10.22405/2226-8383-2018-20-4-270-280

Full text: PDF file (606 kB)
References: PDF file   HTML file

UDC: 511.84
Received: 15.10.2019
Accepted:20.12.2019

Citation: U. M. Pachev, T. A. Shakova, “On units of a quaternion order of an indefinite anisotropic ternary quadratic form”, Chebyshevskii Sb., 20:4 (2019), 270–280

Citation in format AMSBIB
\Bibitem{PacSha19}
\by U.~M.~Pachev, T.~A.~Shakova
\paper On units of a quaternion order of an indefinite anisotropic ternary quadratic form
\jour Chebyshevskii Sb.
\yr 2019
\vol 20
\issue 4
\pages 270--280
\mathnet{http://mi.mathnet.ru/cheb848}
\crossref{https://doi.org/10.22405/2226-8383-2018-20-4-270-280}


Linking options:
  • http://mi.mathnet.ru/eng/cheb848
  • http://mi.mathnet.ru/eng/cheb/v20/i4/p270

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:36
    Full text:21
    References:2

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021